Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes swollen ankles while on Benazepril hydrochloride?

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2921 Questions

default
Posted on Fri, 30 Oct 2015 in General Health
Question: my husband takes benzepril HCL 40 mg. His ankels are very swollen. I gave him one of my 20 mg furosemide tabs to see if the swelling would go down some. Is there any danger in using this drug with his. He is going to the doctor on tuesday.
doctor
Answered by Dr. Muhammad Sareer Khalil 25 minutes later
Brief Answer:
Furosemide, to be used after consulting your doctor

Detailed Answer:
Hello and Welcome

I appreciate your concern

Furosemide is a diuretic drug. It can work in reducing fluid overload by decreasing preload and increasing diuresis. However, it can also lead to renal dysfunction. Furthermore, the cause for the swelling of the ankles need to be determined to be due to fluid overload. It can also lead to dehydration and hypotension. Furosemide at 20 mg dose is low dose but still keeping in mind the bladder cancer history , self medication should be avoided and a doctor should be consulted before taking such medication.


Wishing you best of health

Thanks

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Renal dysfunction

doctor1 MD

My blood pressure is 154/86 I am on blood pressure meds. Cartia xl and hctz . What do I need to do?

doctor1 MD

my uncle had undergone a surgery as tumor was detected in the nerves near spine nuero surgeon who operated had asked us to get the tumor tested to check whether the tumor is cancerous or non cancerous i have the reports (attached) can you please...

doctor1 MD

For years I have had a numbness on the ball of my feet..they did an emg and it was within normal limits..what causes this numb sensation? I do like to wear higher heeled shoes..not spiked but around 2 inches..anything I can do to improve the...

doctor1 MD

Looking at the side effect of this drug-Telmisartan 40, 80 mg etc , why is it prescribed to the patients suffering with Hypertension and kedney disease together? and what does it do to reduce the hypertension, if the side effects are palpitation, increased heart rate, chest pain, abnormal ECG-- tachycardia and bradycardia (fast or slow heartbeat), hypotension (low blood pressure), edema (swelling of arms, legs, lips, tongue, or throat, the latter leading to breathing problems), and allergic reactions etc.? Why should one suffering from both the hypertension and kedney failure, CKD or renal dysfunction be subjected to Telma 40- Telmisartan drug?

doctor1 MD

Sir last week iam suffer motions with fever so I check up my blood and urine every thing is normal but serum creatine was 1.3 is it ok for my age .present my age was 30years.the doctor was said you are suffered diarea with fever so slowly the result will be come normal.

doctor1 MD

My Creatinine levels are elevating each time I have blood work done (6 months) I am 75 and exercise and try to eat lots of protein and drink water. Is there a possible medication that I am taking that could cause this to develop. I am on Triamterene/Hctz Tab 37.5/25 and until I started taking them did not have an issue with creatinine levels.